Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 78, NWS Baltimore/Washington

August 21, 2011Anne Arundel County, Maryland

NWS Baltimore/Washington issued this tornado warning at Aug 21, 2011, 2:01 PM EDT for Anne Arundel County, Maryland. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 2:01 PM EDT (18:01 UTC)
Expired
Aug 21, 2011, 2:30 PM EDT
In force
29 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Anne Arundel County, MD

The radar

The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:40 PM EDTHAIL 0.752 W Bodkin Point, MD
Aug 21, 2:40 PM EDTHAIL 0.882 Wnw Bodkin Point, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WFUS51 KLWX 211801
TORLWX
MDC003-211830-
/O.NEW.KLWX.TO.W.0078.110821T1801Z-110821T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
201 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...

* UNTIL 230 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FORT
  SMALLWOOD STATE PARK...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BODKIN POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3911 7643 3910 7644 3913 7654 3918 7654
      3918 7651 3917 7649 3918 7647 3916 7646
      3914 7642
TIME...MOT...LOC 1801Z 286DEG 15KT 3916 7647

$$
1 follow-up statement
066 
WWUS51 KLWX 211816
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT SUN AUG 21 2011

MDC003-211830-
/O.CON.KLWX.TO.W.0078.000000T0000Z-110821T1830Z/
ANNE ARUNDEL MD-
216 PM EDT SUN AUG 21 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR ANNE
ARUNDEL COUNTY...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR FORT SMALLWOOD STATE PARK...MOVING SOUTHEAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BODKIN POINT...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3911 7643 3915 7651 3918 7651 3917 7649
      3918 7647 3916 7646 3914 7642
TIME...MOT...LOC 1816Z 300DEG 9KT 3915 7645

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 21, 11:12 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 21, 11:12 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1112 AM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT OVER INDIANA WILL MOVE INTO THE REGION THIS EVENING.
THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND
EVENING. HIGH PRESSURE BEHIND THE FRONT WILL PROVIDE SEVERAL DAYS
OF COMFORTABLE TEMPERATURES AND DRY CONDITIONS.

&&

.NEAR TERM /THROUGH MONDAY/...
WEAK SHRTWV TROF THIS MRNG INITIATED CNVCTN IN THE BALTIMORE AREA.
THESE TSTMS CONTAINED HVY RAIN AND MODESTLY GUSTY WINDS...BUT LKLY
WERE ELEVATED. RECOVERY IS XPCD IN THE WAKE OF THIS WAVE AND AHEAD
OF THE STRONG TROF THAT WILL IMPACT THE RGN EARLY THIS AFTN.

CNVCTN OVER WV WILL CONT TO MOVE EWD THIS MRNG. WITH HEATING OF
VERY MOIST AMS OVER FCST AREA...THIS CLUSTER OF SHWRS AND TSTMS
WILL MOVE INTO INCRGLY UNSTABLE ENVIRONMENT. UPSWING IN INTENSITY
AND CVRG OF CNVCTN XPCD BY EARLY AFTN AS SFC TROF SHARPENS AND AMS
CONTS TO DESTABILIZE.

MODIFIED KIAD 12Z SOUNDING CONTAINS 3000 J/KG CAPE WITH MEAGER
INHIBITION. AS FORCING FOR ASCENT INCRS AHEAD OF APRCHG TROF AND
MID-LVL JET NEARS...CNVCTN SHUD BLOSSOM EASILY. AS DP-LYR SHEAR
INCRS...UPDRAFTS SHUD BCM INCRGLY ORGANIZED...FAVORING BOTH
CELLULAR AND LINEAR MODES. SUPERCELLS AND BOWING LINEAR STRUCTURES
CAN BE XPCD.

SGFNT SVR WIND EVENT WILL BE PSBL AS WET DOWNBURSTS COULD REACH
VELOCITIES IN EXCESS OF 80 MPH SPCLY E OF BLUE RDG MTNS. DRY LYR
ALOFT NOTED ON WATER VAPOR SATELLITE IMAGES ALSO WILL ENHANCE A
HAIL THREAT GIVEN THE POTENT UPDRAFTS XPCD.

LOW-LVL JET WILL STRENGTHEN THIS AFTN IN INTERSTATE 95 CORRIDOR
AHEAD OF APRCHG TROF AXIS. ALL MODELS INDICATE DVLPMT OF WEAK SFC
LOPRES ALONG THE LEE TROF AXIS...WHICH WILL FURTHER BROADEN THE
LOW-LVL HODOGRAPHS. WITH RESIDUAL OUTFLOW FROM MRNG CNVCTN AND
FAVORABLE LOW-LVL WIND FIELDS...ISOLD TORNADOES WILL BE PSBL IN
THE MOST INTENSE TSTMS...SPCLY IN NERN MD.

ALTHOUGH TSTMS WILL BE MOVG QUICKLY...THE MOST SGFNT RAINFALL IS
XPCD IN AREAS THAT HAVE BEEN IMPACTED BY SVRL ROUNDS OF RECENT
INTENSE TSTMS. AS A RESULT...FLASH FLOOD GUIDANCE IS LOW. FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTN AND EVE.

CDFNT WILL MOVE ACRS RGN THIS EVE AND LKLY WILL BE ACCOMPANIED BY
SHWRS AND TSTMS. SVR WX THREAT WITH THESE TSTMS MAY BE LESSER
OWING TO WORKED-OVER ATMOSPHERE FROM THIS AFTN. BUT IT CANNOT BE
SAID WITH CONFIDENCE THAT A SECOND ROUND OF SVR WX IS NOT PSBL
THIS EVE.

RAPID DECR IN PCPN XPCD BEHIND THE CDFNT...BUT CLD CVR MAY LINGER
THRU MUCH OF TNGT. LOW LVLS WILL DRY OUT AS CDFNT CROSSES...WHICH
MAY HELP MINIMA TO FALL LWR THAN THEY OTHERWISE MIGHT IN SUCH CLDY
CONDS.

&&

.SHORT TERM /MONDAY NIGHT/...
SVRL VERY NICE SUMMER DAYS ON TAP FOR THE MID ATLC RGN AS HIGH
PRES BUILDS IN BEHIND THE FNT. ONLY SCT CLDS AT BEST DURG THE 1ST
HALF OF THE WK...HIGHS IN THE LM80S...LOWS IN THE MU50S W OF
I-81...60S E OF THE MTNS. DWPTS IN THE 50S WL HELP MAKE THE 110+
HEAT INDICES OF A MONTH AGO A DISTANT MEMORY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE NEXT CHC FOR PCPN LOOKS TO BE THU AS AN AMPLIFIED TROF TRACKS
OVER QUEBEC W/ THE ATTENDANT WEAKENED CD FNT DRAGGING INTO THE MID
ATLC. IF ANY DAY COULD SEE 90 IN THE WK AHEAD IT'S PRBLY THU...AND
IF THAT HAPPENS CAPES COULD EXCEED 1000 DURG THE AFTN. TSTMS WL BE
PSBL.

IT NOW HAS A NAME - IRENE. GFS IS SHOWING IT AFFECTING THE MID
ATLC NEXT SUN/MON. ECMWF IS SLOWER W/ ITS NWD PROGRESS. STAY TUNED.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SGFNT SVR WX EPISODE XPCD IN MID-ATLC RGN TDA...LKLY AFFECTING ALL
TERMINALS. TSTMS WILL INCR IN CVRG EARLY THIS AFTN AS TROF AXIS
ALOFT APRCHS. VERY DMGG WIND GUSTS...LRG HAIL AND ISOLD TORNADOES
ALL WILL BE PSBL IN THE KIAD/KDCA/KBWI CORRIDOR. PRECISE TIMING OF
CNVCTN AT TERMINALS UNCLEAR...BUT TSTMS SHUD INTENSIFY NEAR BLUE
RDG AROUND 17Z AND MAY IMPACT THE METRO CORRIDOR AS EARLY AS 18-19Z.

CDFNT CROSSES THE TERMINALS THIS EVE AND LKLY WILL BE ACCOMPANIED
BY SHWRS AND TSTMS. THEREAFTER...BNDRY LYR DRIES...AND ONLY CLDS
SHUD BE MID-LVL. VFR CONDS XPCD THRU WED IN WAKE OF CDFNT. TSTMS
PSBL THU AFTN.

&&

.MARINE...
SGFNT SVR WX EPISODE XPCD ON THE WATERS THIS AFTN AND EVE. UNTIL
THEN...INCRG SLY FLOW WILL SUPPORT GUSTS TO 20 KT ON THE WATERS.
SMALL CRAFT ADZY TIMING HAS BEEN ADJUSTED TO REFLECT THIS THREAT.

SVR TSTMS WILL DVLP THIS AFTN AND WILL IMPACT THE WATERS THRU THE
RMNDR OF THE DAY. THESE TSTMS COULD PRODUCE VERY DMGG WIND GUSTS
IN EXCESS OF 70 KT...LRG HAIL AND WATERSPOUTS.

CDFNT WILL CROSS WATERS THIS EVE. A BRIEF LULL IN SMALL CRAFT
THRESHOLD GUSTS XPCD AROUND THE TIME OF ITS PASSAGE AS FLOW VEERS.
HOWEVER...COLD AIR ADVCTN IN ITS WAKE ATOP RELATIVELY WARM WATERS
SHUD SUPPORT GUSTY WINDS ON MON. SMALL CRAFT ADZY PREVLY IN EFFECT
FOR MON AFTN HAS BEEN ADJUSTED TO COVER ENTIRE DAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ005>007-
     009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ053-054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ532-533-540-
     541.
     SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT MONDAY FOR
     ANZ530>543.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ530-531-534-
     537>539-542-543.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ535-
     536.

&&

UPDATE...KRAMAR
PREV DISCUSSION...LASORSA/WOODY!
Hazardous weather outlook, Aug 21, 1:04 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
104 PM EDT SUN AUG 21 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
104 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 794 IS IN EFFECT THROUGH 9 PM FOR THE
ENTIRE AREA. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF
PRODUCING VERY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES.

HEAVY RAIN WITH ANY STORMS ALSO COULD LEAD TO FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN MARYLAND...THE
DISTRICT OF COLUMBIA AND PORTIONS OF NORTHERN VIRGINIA.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE TIDAL
POTOMAC RIVER AND FOR THE MARYLAND CHESAPEAKE BAY.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO
SMITH POINT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR THE MARYLAND
CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. THE SMALL CRAFT
ADVISORY CONTINUES MONDAY EVENING FOR THE MARYLAND CHESAPEAKE BAY
AND LOWER TIDAL POTOMAC RIVER.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTERS NETWORK HAS BEEN ACTIVATED THROUGH THIS EVENING.
PLEASE FORWARD WIND...HAIL AND FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-221000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
104 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 794 IS IN EFFECT THROUGH 9 PM FOR
COUNTIES ALONG AND EAST OF THE SHENANDOAH VALLEY. STORMS WILL BE
CAPABLE OF PRODUCING VERY DAMAGING WIND GUSTS...LARGE HAIL AND
ISOLATED TORNADOES.

HEAVY RAIN WITH ANY STORMS ALSO COULD LEAD TO FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEASTERN
MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTERS NETWORK HAS BEEN ACTIVATED THROUGH THIS EVENING.
PLEASE FORWARD WIND...HAIL AND FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Aug 21, 1:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
123 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             1 WSW DUNDALK           39.26N  76.52W
08/21/2011  E1.00 INCH       BALTIMORE          MD   EMERGENCY MNGR

            QUARTER-SIZE HAIL WAS OBSERVED ON ADMIRAL BLVD

&&

EVENT NUMBER LWX1101555

JRK
Special weather statement, Aug 21, 1:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
125 PM EDT SUN AUG 21 2011

VAZ027-029-039-040-051-211800-
MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-SHENANDOAH VA-
125 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS TO AFFECT MADISON...CULPEPER...PAGE...
RAPPAHANNOCK AND SHENANDOAH COUNTIES...

AT 126 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF LURAY TO PINE GROVE...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE SPERRYVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

&&

LAT...LON 3875 7813 3844 7816 3855 7852 3874 7849
TIME...MOT...LOC 1726Z 273DEG 16KT 3870 7844 3856 7846

KRAMAR
Local storm report, Aug 21, 1:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
129 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             1 W DUNDALK             39.27N  76.52W
08/21/2011  E1.00 INCH       BALTIMORE          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101556

HAS
Local storm report, Aug 21, 1:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             4 NW MIDDLEBURG         39.00N  77.80W
08/21/2011  E0.88 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101557

HAS
Local storm report, Aug 21, 1:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
147 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             1 SSW DUNDALK           39.25N  76.51W
08/21/2011  E1.00 INCH       BALTIMORE          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101558

HAS
Local storm report, Aug 21, 1:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             1 SE ADA                38.82N  77.90W
08/21/2011  E0.75 INCH       FAUQUIER           VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101559

HAS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:54 AM EDTSpecial Weather StatementLWXHarford36 min
Aug 21, 8:04 AM EDTSpecial Weather StatementLWXHarford26 min
Aug 21, 8:32 AM EDTSpecial Weather StatementLWXHarford28 min
Aug 21, 11:10 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Carroll, Prince George's, City of Baltimore7 hr
Aug 21, 1:11 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore34 min
Aug 21, 1:14 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore46 min
Aug 21, 1:20 PM EDTSpecial Weather StatementLWXHoward25 min
Aug 21, 1:28 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, Montgomery, Prince George's47 min
Aug 21, 1:29 PM EDTSevere Thunderstorm WarningLWXBaltimore, City of Baltimore46 min
Aug 21, 1:39 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Aug 21, 1:40 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington50 min
Aug 21, 1:54 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, City of Baltimore51 min
Aug 21, 2:19 PM EDTTornado WarningLWXBaltimore26 min
Aug 21, 2:23 PM EDTSpecial Weather StatementLWXHoward37 min
Aug 21, 2:39 PM EDTSevere Thunderstorm WarningLWXAnne Arundel36 min
Aug 21, 2:51 PM EDTSpecial Weather StatementLWXCity of Baltimore24 min
Aug 21, 3:02 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's28 min
Aug 21, 3:11 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's49 min
Aug 21, 3:12 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's48 min
Aug 21, 3:35 PM EDTSpecial Weather StatementLWXAnne Arundel25 min
Aug 21, 4:02 PM EDTSpecial Weather StatementLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's28 min
Aug 21, 4:06 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's39 min
Aug 21, 4:38 PM EDTSpecial Weather StatementLWXCalvert37 min
Aug 21, 4:48 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's27 min
Aug 21, 7:53 PM EDTSpecial Weather StatementLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 6 more7 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.